IMPORTANT NOTICE

The AMS website will be down for maintenance on May 23 between 6:00am - 8:00am EDT. For questions please contact AMS Customer Service at cust-serv@ams.org or (800) 321-4267 (U.S. & Canada), (401) 455-4000 (Worldwide).

 

Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Generalized axially symmetric potential theory


Author: Alexander Weinstein
Journal: Bull. Amer. Math. Soc. 59 (1953), 20-38
DOI: https://doi.org/10.1090/S0002-9904-1953-09651-3
MathSciNet review: 0053289
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. E. Beltrami, Opere Matematiche, vol. 3, Milano, Hoepli, 1911, pp. 349-382.
  • 2. W. Arndt, Die Torsion von Wellen mit achsensymmetrischen Bohrungen und Hohlräumen, Dissertation, Göttingen, 1916.
  • 3. L. Bers and A. Gelbart, On a class of differential equations in mechanics of continua, Quarterly of Applied Mathematics vol. 1 (1943) pp. 168-188. MR 8556
  • 4. A. Weinstein, Discontinuous integrals and generalized potential theory, Trans. Amer. Math. Soc. vol. 63 (1948) pp. 342-354. MR 25023
  • 5. A. Weinstein, The method of singularities in the physical and in the hodograph plane, Fourth Symposium of Applied Mathematics (in print).
  • 6. L. E. Payne, On axially symmetric flow and the method of generalized electrostatics, Quarterly of Applied Mathematics vol. 10 (1952) pp. 197-204. MR 51060
  • 7. F. G. Mehler, Ueber eine mit den Kugel- und Cylinderfunctionen verwandte Function und ihre Anwendung in der Theorie der Elektricitätsvertheilung, Math. Ann. 18 (1881), no. 2, 161–194 (German). MR 1510098, https://doi.org/10.1007/BF01445847
  • 8. G. Szegö, On the capacity of a condenser, Bull. Amer. Math. Soc. vol. 51 (1945) pp. 325-350. MR 11872
  • 9. E. Hobson, Spherical and ellipsoidal harmonics, Cambridge University Press, 1931.
  • 10. M. Shiffman and D. C. Spencer, The flow of an ideal incompressible fluid about a lens, Quarterly of Applied Mathematics vol. 5 (1947) pp. 270-288. MR 22494
  • 11. F. G. Mehler, Ueber die Vertheilung der statischen Elektricität in einem von zwei Kugelkalotten begrenzten Körper, J. Reine Angew. Math. vol. 68 (1868) pp. 134-150.
  • 12. A. Weinstein, On cracks and dislocations in shafts under torsion, Quarterly of Applied Mathematics vol. 10 (1952) pp. 77-81. MR 49762
  • 13. L. E. Payne and A. Weinstein, Capacity, virtual mass and generalized symmetrization, Pacific Journal of Mathematics vol. 2 (1952) pp. 633-641. MR 50738
  • 14. G. I. Taylor, The energy of a body moving in an infinite fluid with an application to airships, Proc. Roy. Soc. London ser. A vol. 120 (1928) pp. 21-33.
  • 15. M. Schiffer and G. Szegö, Virtual mass and polarization, Trans. Amer. Math. Soc. vol. 67 (1949) pp. 130-205. MR 33922
  • 16. G. Pólya and G. Szegö, Isoperimetric inequalities in mathematical physics, Annals of Mathematics Studies, no. 27, Princeton University Press, 1951. MR 43486
  • 17. P. R. Garabedian and D. C. Spencer, Extremal methods in cavitational flow, Technical Report No. 3, Appl. Math, and Stat. Lab., Stanford University, 1951. MR 48983
  • 18. M. Hyman, Abstracts (Preliminary Reports), Bull. Amer. Math. Soc. vol. 54 (1948) p. 1065; vol. 55 (1949) pp. 284-285.
  • 19. A. Van Tuyl, On the axially symmetric flow around a new family of halfbodies, Quarterly of Applied Mathematics vol. 7 (1950) pp. 399-409. MR 33682
  • 20. M. A. Sadowsky and E. Sternberg, Elliptic integral representation of axially symmetric flows, Quarterly of Applied Mathematics vol. 8 (1950) pp. 113-126. MR 37425
  • 21. A. Weinstein, On Tricomi's equation and generalized axially symmetric potential theory, Bull. Acad. Royale de Belgique vol. 37 (1951) pp. 348-358. MR 49453
  • 22. A. Weinstein, Transonic flow and generalized potential theory, Proc. Aeroball. Res. Symposia, Naval Ordnance Laboratory (1949) pp. 73-82. MR 41627
  • 23. A. Weinstein, On axially symmetric flows, Quarterly of Applied Mathematics vol. 5 (1948) pp. 429-444. MR 26167
  • 24. A. Weinstein, On the torsion of shafts of revolution, Proc. 7th Internat. Cong. Appl. Mech., vol. 1, 1948, pp. 108-119. MR 39502
  • 25. D. R. Davies and T. S. Walters, The effect of finite width of area on the rate of evaporation into a turbulent atmosphere, Quart. J. Mech. and Appl. Math. vol. 4 (1951) pp. 466-480. MR 45926
  • 26. M. H. Martin, Riemann's method and the problem of Cauchy, Bull. Amer. Math. Soc. vol. 57 (1951) pp. 238-249. MR 43333
  • 27. J. B. Diaz and M. H. Martin, Riemann's method and the problem of Cauchy, II. The wave equation, Proc. Amer. Math. Soc. vol. 3 (1952) pp. 476-483. MR 49451
  • 28. A. Weinstein, Sur le problème de Cauchy pour l'équation de Poisson et l'équation des ondes, C. R. Acad. Sci. Paris vol. 234 (1952) pp. 2584-2585. MR 49452


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1953-09651-3

American Mathematical Society